CSN Login
Members Online: 12

Developing Diabetes during Chemotherapy

LeeandShirley's picture
LeeandShirley
Posts: 122
Joined: Apr 2011

My husband has cholyangiocarcenoma,(primary liver cancer of the bile tract). After his third treatment with Gemzar/Cisplatin, his sugar levels went up dramatically. I have read of Chemotherapy induced diabetes as a possibility. Has anyone else had this happen? Is there such a thing? Is the high sugar levels an indication of pancreatic involvement? A nurse friend told me it could indicate spread to the pancreas. Any comments?

RHofm50129
Posts: 1
Joined: Jun 2011

My brother-in-law has been being treated for brain cancer since February. Because of the direness of his situation, he was given double doses of chemo over four days. That ended up giving him diabetes and extremely low white blood cells. He has also been on massive doses of steroids and mannitol to shrink the inoperable tumor. today he went in. They are optimistic. They said that the chemo and/or steroids was adversely affecting his pancreas but that when the chemo stopped, the diabetes should, too. His blood sugar was 500; now is 310 with some treatment and diet.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network